Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Raleigh, NC

May 11, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2015, 6:43 PM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 6:43 PM EDT (22:43 UTC)
Expired
May 11, 2015, 7:31 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS52 KRAH 112243
SVRRAH
NCC093-125-153-165-112345-
/O.NEW.KRAH.SV.W.0037.150511T2243Z-150511T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 643 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...OR 12 MILES SOUTH
  OF SOUTHERN PINES...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...HOFFMAN...
  WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3493 7956 3504 7962 3516 7964 3516 7962
      3517 7963 3523 7956 3526 7934 3523 7918
      3503 7916 3491 7948
TIME...MOT...LOC 2243Z 235DEG 11KT 3502 7948 

$$

26
4 follow-up statements
466 
WWUS52 KRAH 112300
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT MON MAY 11 2015

NCC093-125-153-165-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-SCOTLAND NC-RICHMOND NC-
700 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL HOKE...SOUTHERN MOORE...NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES...

AT 659 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR 7 MILES SOUTH OF
SOUTHERN PINES...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3493 7956 3504 7962 3516 7964 3516 7962
      3517 7963 3523 7956 3526 7934 3523 7918
      3503 7916 3491 7948
TIME...MOT...LOC 2259Z 228DEG 15KT 3507 7941 

$$

26
559 
WWUS52 KRAH 112309
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT MON MAY 11 2015

NCC153-165-112317-
/O.CAN.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
SCOTLAND NC-RICHMOND NC-
709 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 7939 3506 7948 3507 7957 3507 7958
      3509 7958 3512 7957 3515 7961 3517 7962
      3517 7963 3523 7956 3526 7934 3523 7918
      3503 7916 3495 7936
TIME...MOT...LOC 2307Z 215DEG 14KT 3514 7933 

$$

NCC093-125-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
709 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN HOKE AND SOUTHERN MOORE COUNTIES...

AT 707 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 
MPH. THIS STORM WAS LOCATED NEAR ASHLEY HEIGHTS...MOVING NORTHEAST 
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...FOXFIRE...TAYLORTOWN...VASS AND ASHLEY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3499 7939 3506 7948 3507 7957 3507 7958
      3509 7958 3512 7957 3515 7961 3517 7962
      3517 7963 3523 7956 3526 7934 3523 7918
      3503 7916 3495 7936
TIME...MOT...LOC 2307Z 215DEG 14KT 3514 7933 

$$

26
403 
WWUS52 KRAH 112323
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT MON MAY 11 2015

NCC093-125-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
723 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL HOKE AND SOUTHEASTERN MOORE COUNTIES...

AT 720 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 8 MILES EAST OF SOUTHERN PINES...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE... FORT BRAGG MILITARY RESERVATION AND 
SURROUNDING MAINLY RURAL PORTIONS OF NORTHERN HOKE COUNTY AND 
SOUTHEASTERN MOORE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN RALEIGH.

&&

LAT...LON 3499 7939 3506 7948 3506 7951 3525 7938
      3526 7934 3523 7918 3503 7916 3495 7936
TIME...MOT...LOC 2320Z 243DEG 14KT 3514 7926 

$$

26
713 
WWUS52 KRAH 112331
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON MAY 11 2015

NCC093-125-112340-
/O.CAN.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
731 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOKE AND SOUTHEASTERN
MOORE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM OVER NORTHEASTERN HOKE COUNTY 
AND NORTHWESTERN CUMBERLAND COUNTY.

LAT...LON 3499 7939 3506 7948 3506 7951 3525 7938
      3526 7934 3523 7918 3503 7916 3495 7936
TIME...MOT...LOC 2328Z 235DEG 11KT 3516 7923 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:15 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 11, 3:15 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT MON MAY 11 2015

.SYNOPSIS...THE REMNANTS OF TROPICAL CYCLONE ANA WILL TRACK
NORTHEAST INTO VIRGINIA THIS AFTERNOON. A COLD FRONT WILL MOVE
THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. COOL HIGH PRESSURE
WILL BUILD INTO THE AREA THROUGH MID-WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 315 PM MONDAY...

WEAKENING REMAINS OF TC ANA WILL CONTINUE TO MOVE NORTHEASTWARD INTO
SOUTHEAST VA THIS AFTERNOON AND EVENING WITH AN EXPECTED INCREASE IN
ACCELERATION AS SW FLOW ALOFT STRENGTHENS IN ADVANCE OF A MID/UPPER
LEVEL TROUGH MOVING NORTHEASTWARD INTO THE MID/UPPER VALLEY.

IN THE WAKE OF TC ANA EXITING THE AREA...MODERATE DESTABILIZATION OF
2000-2500 J/KG PER SPC MESOANALYSIS HAS DEVELOPED IN RESPONSE TO
STEEP LOW-LEVEL LAPSE RATES ATOP A SEASONABLY MOIST BOUNDARY LAYER
FEATURING BL DEWPOINTS IN THE UPPER 60S TO LOWER 70S. FORCING FOR
ASCENT THIS AFTERNOON AND EVENING LOOKS TO BE DRIVEN BY TWO SEPARATE
WEAK FEATURES...1)ALONG SHALLOW CONVERGENCE ATTENDANT TO A
DEVELOPING SURFACE TROUGH IN THE LEE OF THE MOUNTAINS AND 2) A WEAK
UPPER LEVEL DISTURBANCE OVER SW NC/SC.

INITIALLY...EXPECT CONVECTION TO BE CONFINED TO THE WESTERN PIEDMONT
AND SANDHILLS/SOUTHERN COASTAL PLAIN WHERE THE SUPPRESSIVE INFLUENCE
OF SUBSIDENCE ON THE WESTERN PERIPHERY OF TC ANA'S REMNANTS WILL NO
LESS. GIVEN WEAK FORCING...EXPECT CONVECTION TO BE LARGELY DIURNAL
IN NATURE...AND THUS EXPECT MUCH OF THE ACTIVITY TO DROP OFF QUICKLY
AFTER SUNSET. HOWEVER...THE LATEST HRRR SUGGEST INITIAL STORMS OUT
WEST COULD PERSIST THROUGH MIDNIGHT AS THEY WORK SLOWLY EASTWARD
INTO THE COASTAL PLAIN. HAVE EXTENDED SMALL CHANCE POPS THROUGH 05-
06Z. WRT TO SEVERE WX...WEAK DEEP LAYER SHEAR OF 10-15 KTS WILL
PRECLUDE A MORE ORGANIZED THREAT. HOWEVER...GIVEN MODERATE
INSTABILITY AND DCAPE ~1000J/KG CANNOT RULE OUT AN ISOLATED SEVERE
STORM CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE....ESPECIALLY IN
THE WEST IN PROXIMITY TO DRIER AIR.

UNDER PARTLY TO MOSTLY CLOUDY MID AND HIGH CLOUDS...EXPECT MILD
OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 315 PM MONDAY...

MID AND UPPER LEVEL FLOW REALLY FLATTENS OUT...BECOMING WESTERLY ON
TUESDAY AS THE WELL REMOVED UPPER TROUGH TRAVERSE THE UPPER GREAT
LAKES/NEW ENGLAND. ATTENDANT SURFACE LOW TRACKING THROUGH SE CANADA
WILL DRAG A COLD FRONT THROUGH THE AREA BETWEEN 18Z TUESDAY IN THE
WEST TO 00 TO 03Z IN THE EAST. GUIDANCE SUGGESTS BL DEWPOINTS WILL
BE APT TO MIX OUT A BIT...ESPECIALLY OVER THE WESTERN PIEDMONT
TUESDAY AFTERNOON. THE WESTERLY COMPONENT ALOFT AND LACK OF SUPPORT
ALOFT WILL TEND TO SUPPRESS CONVECTION ACROSS A LARGE CHUNK OF THE
FORECAST WITH CONVECTION  MOST APT TO FIRE ACROSS EASTERN PIEDMONT
AND COASTAL PLAIN(I-95 CORRIDOR)...WHERE LINGERING LOW-LEVEL
MOISTURE AND STRONG INSOLATION COULD SUPPORT MODERATE TO STRONG
DESTABILIZATION OF 2000-3000 J/KG OF SBCAPE. WRT TO SEVERE
POTENTIAL...DEEP LAYER SHEAR MAY BE MARGINALLY BETTER THAN TODAY...
BUT NOT BY MUCH...PARTICULARLY IN THE EAST. THUS A FEW STRONG TO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE MAY
DEVELOP ACROSS THE EASTERN PIEDMONT/COASTAL PLAIN AREAS.

LOW-LEVEL THICKNESSES WILL BE MORE REPRESENTATIVE OF MID TO LATE
JUNE AS OPPOSED TO EARLY MAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER
90S...WHICH WOULD BE THE FIRST TIME WE REACHED 90 DEGREES AT KRDU
AND KFAY.

SKIES SHOULD CLEAR OUT TUESDAY EVENING/NIGHT WITH CAA DRIVING
OVERNIGHT LOWS. LOWS RANGING FROM MID 50S NW TO LOWER 60S SE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT
LAKES WEDNESDAY THROUGH THURSDAY...BEFORE SHIFTING OFFSHORE THURSDAY
NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD
OVER THE AREA FROM THE EAST. MUCH COOLER AND DRIER AIR WILL FILTER
INTO THE REGION...RESULTING IN A PERIOD OF DRY WEATHER AND NEAR TO
SLIGHTLY BELOW NORMAL TEMPS.

AS THE SURFACE HIGH CONTINUES TO SHIFT OFFSHORE ON FRIDAY...MOISTURE
WILL BEGIN TO RECOVER ON THE BACK SIDE OF THE HIGH. HOWEVER...THE
MID LEVEL RIDGING WILL STICK AROUND FOR A WHILE LONGER WHICH MAY
PREVENT WIDESPREAD CONVECTION. AS OF NOW...IT APPEARS THE BEST
CHANCE OF A SHOWER OR STORM WILL BE ACROSS THE WESTERN PIEDMONT ON
FRIDAY AND SATURDAY...WITH CHANCES SPREADING EAST (AND INCREASING)
SUNDAY INTO MONDAY AS MOISTURE AND INSTABILITY INCREASES EVEN MORE.
TEMPS WILL GRADUALLY WARM EACH DAY...WITH HIGHS GENERALLY IN THE MID
80S AND OVERNIGHT LOWS IN THE MID 60S BY EARLY NEXT WEEK.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM MONDAY...

24-HR TAF PERIOD: AS ANA'S REMNANTS CONTINUES TO LIFT NORTHEAST...
AWAY FROM THE AREA...OUTSIDE OF ISOLATED TO WIDELY SCATTERED
CONVECTION...EXPECT PREDOMINATELY VFR CONDITIONS THIS AFTERNOON AND
EVENING. A STEADY 5 TO 10KT SWLY BREEZE OVERNIGHT IN ADVANCE OF A
COLD FRONT APPROACHING FROM THE WEST SHOULD PRECLUDE ANY FOG
DEVELOPMENT OVERNIGHT/EARLY TUESDAY MORNING. ADDITIONALLY...GIVEN
MOIST LOW-LEVELS COULD SEE SOME SUB-VFR STRATUS EARLY TUESDAY
MORNING...ESPECIALLY AT KFAY WHERE BETTER LOW-LEVEL MOISTURE IS
EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
ACCOMPANY A COLD FRONTAL PASSAGE THROUGH THE AREA
TUESDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF RDU.

LOOKING AHEAD: EXPECT DRY VFR CONDITIONS TUESDAY NIGHT THROUGH
FRIDAY ASSOCIATED WITH COOL HIGH PRESSURE BUILDING OVER THE AREA.
THE HIGH WILL PUSH OFFSHORE ON FRIDAY. SOUTHERLY RETURN FLOW ON THE
WESTERN PERIPHERY OF THE HIGH WILL BRING AN INCREASE LIKELIHOOD OF
SUB-VFR CONDITIONS IN MORNING FOG AND/OR STRATUS ALONG WITH A
CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS LATE FRIDAY NIGHT
AND INTO THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT/CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL
Hazardous weather outlook, May 11, 4:50 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
450 AM EDT MON MAY 11 2015

NCZ021>023-038>040-073>076-083-084-120900-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DEVELOPS
COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING
WINDS IN ADDITION TO EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-024>026-041-120900-
PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-077-078-085-086-088-089-120900-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
450 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF A COLD FRONT TRACKING SOUTHEAST THROUGH CENTRAL NORTH CAROLINA
TUESDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF
QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 11, 6:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON MAY 11 2015

NCZ075-084>086-112345-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-
639 PM EDT MON MAY 11 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND... SOUTHERN MOORE...HOKE AND NORTHERN SCOTLAND COUNTIES
UNTIL 745 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A CLUSTER FROM NEAR HAMLET TO NEAR
HOFFMAN...MOVING OR DEVELOPING TO THE NORTH AND EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...PINEBLUFF...ELLERBE AND FOXFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3487 7988 3491 7985 3498 7987 3501 7990
      3504 7988 3507 7991 3512 7993 3510 7998
      3515 8000 3518 7985 3516 7962 3517 7962
      3519 7966 3523 7966 3522 7922 3517 7910
      3491 7911 3485 7955 3481 7974 3481 7986
TIME...MOT...LOC 2236Z 249DEG 8KT 3487 7967 3500 7948

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:39 PM EDTSpecial Weather StatementRAHHoke, Richmond66 min
May 11, 7:02 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Wayne58 min
May 11, 7:56 PM EDTSevere Thunderstorm WarningRAHStanly49 min
May 11, 7:58 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.